Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 198, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2016, 7:09 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 19, 2016, 8:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:44 PM EDT | TSTM WND DMG | 5 Sse Boonville, NC | THUNDERSTORM WINDS DOWNED TWO TREES ALONG COUNTRY CLUB ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WUUS51 KRNK 192309
SVRRNK
NCC171-197-200015-
/O.NEW.KRNK.SV.W.0198.160719T2309Z-160720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHWESTERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOONVILLE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELKIN...
FAIRVIEW...
YADKINVILLE...
JONESVILLE...
AND BOONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3606 8088 3633 8087 3637 8092 3637 8069
3614 8044 3612 8046 3612 8049 3611 8051
3608 8051 3605 8050
TIME...MOT...LOC 2309Z 319DEG 28KT 3623 8071
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
779
WWUS51 KRNK 192341
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT TUE JUL 19 2016
NCC171-192351-
/O.CAN.KRNK.SV.W.0198.000000T0000Z-160720T0015Z/
SURRY NC-
741 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SURRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3606 8085 3624 8085 3625 8074 3625 8062
3614 8044 3612 8046 3612 8049 3611 8051
3608 8051 3605 8050
TIME...MOT...LOC 2341Z 319DEG 28KT 3604 8051
$$
NCC197-200015-
/O.CON.KRNK.SV.W.0198.000000T0000Z-160720T0015Z/
YADKIN NC-
741 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR YADKIN COUNTY...
AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTSVILLE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
JONESVILLE...
BOONVILLE...
BROOKS CROSSROADS...
AND HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3606 8085 3624 8085 3625 8074 3625 8062
3614 8044 3612 8046 3612 8049 3611 8051
3608 8051 3605 8050
TIME...MOT...LOC 2341Z 319DEG 28KT 3604 8051
HAIL...<.75IN
WIND...60MPH
$$
RAB056
WWUS51 KRNK 200015
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT TUE JUL 19 2016
NCC197-200025-
/O.EXP.KRNK.SV.W.0198.000000T0000Z-160720T0015Z/
YADKIN NC-
815 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3606 8085 3624 8085 3625 8074 3625 8062
3614 8044 3612 8046 3612 8049 3611 8051
3608 8051 3605 8050
TIME...MOT...LOC 0015Z 319DEG 28KT 3585 8030
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:41 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 3:41 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Blacksburg VA 341 PM EDT Tue Jul 19 2016 .SYNOPSIS... A weak cold front will drift southeast across the region this evening before passing into the Carolinas overnight. Weak high pressure follows the front with drier weather for much of the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 339 PM EDT Tuesday... Previous updated for higher pops/stronger storms to reflect issuance of severe thunderstorm watch 398 for counties east of the Blue Ridge through early this evening. Surface front currently drifting through the extreme northern portion of the area should finally spill south and through the region after sunset. Ahead of the boundary still seeing the potential for at least scattered deeper convection but so far limited via weak northwest downslope flow, and earlier mid deck that slowed the onset of instability over the west. Latest HRRR continues to suggest that the current convergence area heading off east/southeast of the Blue Ridge to push southeast in the next few hours with only widely scattered coverage through about midnight and mainly north-east. This looks basically on track given overall weak instability and lack of much cloud development across the west where drier air aloft continues to invade on better nw flow aloft. Think mostly scattered pops for the most part which may be too much over the northwest sections before only having isolated coverage southeast overnight ahead of the dewpoint boundary. Likely still moist enough in the valleys for fog late, otherwise clearing overnight with lows low/mid 60s west to upper 60s east. Weak high pressure builds to the north on Wednesday with good drying seen aloft in forecast soundings across the region. Added dry entrainment should also help dry out the low levels enough to avoid convection except perhaps the higher ridges down in the mountains of northwest NC. Thus left in a token shower pop there given decent instability and weak late day convergence between easterly flow in the lee of the ridges, and weak northwest/variable trajectories over the west. Otherwise should be mainly sunny under weak subsidence and slightly less humid with dewpoints falling a bit espcly north and west. Highs still around 90 Blue Ridge east and low/mid 80s rest of the mountains, as heating of dry air should offset any weak/brief cooling seen aloft behind the front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 230 PM EDT Tuesday... The northern trof over the northeastern part of the country will dip a bit further south as the broad upper ridge over the central part of the country begins to flatten out. This will bring us seasonably warm temperatures for Thursday as high pressure moves into the middle Atlantic region, though there will still be a chance for some scattered orographically forced convection mainly along the Blue Ridge. Then as the high moves off to the east we will get back into southerly flow as a frontal boundary approaches from the northwest. This will allow the heat and humidity to build throughout the weekend with air temperatures reading the middle/upper 90s and heat index values approaching 110 for locations in the piedmont, a bit cooler in the elevations along and west of the Blue Ridge. Also worth noting is that temperatures at night will remain warm with lower/middle 70s east of the Ridge so there will be little opportunity for folks to recover from the heat of the day. Definitely important to take breaks from the heat and remain well hydrated in the days ahead. Our chances for thunderstorms will also be increasing in the warm and unstable environment, but dynamic forcing is weak so any severe threat seems limited to pulse activity and very heavy rain as precipitable water values start creeping above 1.5 inches as we head into the first part weekend. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 230 PM EDT Tuesday... By Sunday the upper pattern will have transitioned to a quasi zonal regime with the jet stream riding well to our north. This will keep us in the heat and humidity through the first part of next week. The zonal flow will result in little push to get fronts trough the region and as a result, a washed out frontal boundary combined with a lee/thermal trof will keep an elevated chance for thunderstorms across the region on Sunday, followed by another weak front moving in from the northwest and continuing our chances for thunderstorms as it washes out over the area Tuesday. Air temperatures and heat index values will remain at hazardous levels on Sunday especially across the piedmont, with only a slight tempering of the heat through the first part of next week. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 1230 PM EDT Tuesday... Weak cool front continues to sag toward the region from the north preceded by quite a bit of mid cloudiness along/east of the Blue Ridge in response to lift within weak difluence aloft. However expect this canopy to push southeast shortly while giving way to a developing scattered to broken VFR cumulus field between 4-6K feet this afternoon. In addition, heating combined with this low level moisture ahead of the boundary should result in development of at least scattered showers and storms during the afternoon. This should make for periods of MVFR/IFR espcly across eastern/southern sections with the KLYH-KDAN corridor, and points south/east the most likely area to have a tsra impact an airport directly into early this evening. Therefore inserting a tempo group for localized lower conditions in convection with some gusty winds also possible. More isolated nature coverage expected west of the Blue Ridge where will just include a vicinity mention of a shra/tsra this afternoon. Most organized convection if any should move south by sunset with drier air aloft spilling in from the north overnight. However moist ground conditions along with possible lingering higher dewpoints across the south/east likely to give rise to more fog/stratus east and patchy valley fog west late. This supports a period of MVFR/IFR in spots late with uncertainty at KBLF about seeing any low clouds/fog so including less there than models suggest. Drier air should win out on Wednesday with widespread VFR once low clouds and fog burn off during the morning. An isolated mountain shower or storm may still be possible with heating but not enough to include any mention Wednesday afternoon. Extended aviation discussion... Strong high pressure aloft will bridge east across the region Thursday into next weekend. Cant totally rule out an isolated storm each afternoon/evening through the period but appears overall VFR outside of the typical late night valley fog in spots. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/KK/RAB
Hazardous weather outlook, Jul 19, 3:38 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT TUE JUL 19 2016 NCZ001>006-018>020-VAZ009>020-022>024-032-033-043-201945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-HENRY- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT INTO EARLY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>044-507-508-201945- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS COULD OCCUR THIS AFTERNOON INTO EARLY THIS EVENING WITH LOCALLY STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ034-035-044>047-058-059-201945- BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 338 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 100 TO 105 DEGREES OR HIGHER COULD OCCUR OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.
In the hours before
Local storm report, Jul 19, 6:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 6 S DANBURY 36.32N 80.21W
07/19/2016 STOKES NC 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN AT LEAST TWO TREES DOWN
TEMPORARILY CLOISING ROADS BETWEEN DANBURY AND GERMANTON
NC.
&&
JMORROWLocal storm report, Jul 19, 6:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 6 SSE DANBURY 36.33N 80.17W
07/19/2016 STOKES NC 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN AT LEAST TWO TREES DOWN
TEMPORARILY CLOISING ROADS BETWEEN DANBURY AND GERMANTON
NC.
&&
JMORROWLocal storm report, Jul 19, 6:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 NW GLASGOW 37.67N 79.51W
07/19/2016 ROCKBRIDGE VA 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN ONE TREE DOWN NEAR THE
NATURAL BRIDGE SAFARI PARK.
&&
JMORROWLocal storm report, Jul 19, 7:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG GLASGOW 37.63N 79.45W
07/19/2016 ROCKBRIDGE VA 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN A TREE DOWN WITHIN THE
COMMUNITY OF GLASGOW, VA.
&&
JMORROWSpecial weather statement, Jul 19, 7:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT TUE JUL 19 2016
NCZ003-020-200000-
YADKIN-SURRY-
701 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL AFFECT YADKIN AND SURRY COUNTIES...
AT 659 PM EDT...A STRONG THUNDERSTORM WAS OVER CRUTCHFIELD...MOVING
SOUTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR MOUNT
AIRY...ALSO MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND YADKINVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3605 8079 3622 8088 3633 8087 3636 8091
3637 8093 3639 8095 3656 8064 3640 8045
3624 8045 3622 8043 3621 8045 3614 8044
3612 8046 3612 8049 3611 8051 3606 8051
3605 8053
TIME...MOT...LOC 2259Z 313DEG 27KT 3628 8073
RABLocal storm report, Jul 19, 7:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 3 WNW GLASGOW 37.64N 79.51W
07/19/2016 ROCKBRIDGE VA 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN A TREE DOWN AT THE
INTERSECTION OF FORGE ROAD AND SHEPARDS RUN.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:27 PM EDT | Special Weather Statement | RNK | Wilkes | 63 min |
| Jul 19, 5:54 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 51 min |
| Jul 19, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 45 min |
| Jul 19, 7:01 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 59 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 32 min |
| Jul 19, 7:29 PM EDT | Special Weather Statement | RNK | Caldwell | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.